Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 55, NWS Medford, OR

December 12, 2015

NWS Medford, OR issued this gale warning at Dec 12, 2015, 2:40 AM PST. It took effect at Dec 12, 2015, 7:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 2:40 AM PST (10:40 UTC)
In effect from
Dec 12, 2015, 7:00 AM PST
Expired
Dec 12, 2015, 7:00 PM PST
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WHUS76 KMFR 121040
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PST SAT DEC 12 2015

PZZ356-376-122345-
/O.CAN.KMFR.GL.W.0054.000000T0000Z-151213T0000Z/
/O.NEW.KMFR.SC.Y.0035.151212T1500Z-151213T0300Z/
/O.EXT.KMFR.SE.W.0064.000000T0000Z-151212T1500Z/
/O.NEW.KMFR.GL.W.0055.151212T1500Z-151213T0300Z/
/O.EXT.KMFR.GL.A.0040.151213T0300Z-151213T1500Z/
/O.EXT.KMFR.SE.A.0038.151213T0300Z-151214T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
240 AM PST SAT DEC 12 2015

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING... 
...HAZARDOUS SEAS WATCH IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
UNTIL 7 AM PST THIS MORNING. THE GALE WATCH IS NOW IN EFFECT FROM
THIS EVENING THROUGH SUNDAY MORNING. THE HAZARDOUS SEAS WATCH IS
NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO 25 TO 30 KT LATE THIS
  MORNING...THEN RISE TO 30 TO 35 KT WITH GUSTS TO 45 KT THIS
  AFTERNOON INTO EARLY THIS EVENING. WINDS WILL LOWER AND BECOME
  NORTHWESTERLY LATE THIS EVENING THROUGH EARLY SUNDAY MORNING.
  HOWEVER, AN AREA OF SOUTHWEST WINDS 30 KT WITH GALE FORCE GUSTS
  OF 40 KT IS POSSIBLE SOUTH OF GOLD BEACH.

* SEAS: LARGE WEST SWELL WILL BRING 18 TO 21 FT SEAS THROUGH EARLY
  THIS MORNING. SWELL WILL LOWER FURTHER TODAY. HOWEVER,
  INCREASING WIND WAVES WILL COMBINE WITH WESTERLY SWELL TO BRING
  STEEP TO VERY STEEP SEAS OF 17 TO 19 FEET THROUGH THIS EVENING. VERY
  STEEP SEAS AROUND 18 FT MAY CONTINUE THROUGH SUNDAY EVENING.

* AREAS AFFECTED: VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS
  THROUGH EARLY THIS MORNING...THEN GALE FORCE WINDS WILL AFFECT
  AREAS FROM GOLD BEACH NORTH WITH SMALL CRAFT CONDITIONS
  ELSEWHERE THROUGH THIS EVENING. GALE FORCE WINDS ARE POSSIBLE
  SOUTH OF GOLD BEACH TONIGHT AND EARLY SUNDAY MORNING. MOST AREAS
  WILL BE IMPACTED BY VERY STEEP HAZARDOUS SEAS TONIGHT AND
  SUNDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WATCH IS ISSUED WHEN THE RISK OF BOTH GALE FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS
INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY
WISH TO CONSIDER ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-122345-
/O.CAN.KMFR.GL.W.0054.000000T0000Z-151213T0000Z/
/O.EXT.KMFR.SE.W.0064.000000T0000Z-151212T1500Z/
/O.NEW.KMFR.GL.W.0055.151212T1500Z-151213T0300Z/
/O.EXT.KMFR.SE.A.0038.151213T0300Z-151214T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
240 AM PST SAT DEC 12 2015

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL
7 AM PST THIS MORNING. THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT
FROM THIS EVENING THROUGH SUNDAY EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO 35 KT WITH GUSTS TO 45 KT
  LATE THIS MORNING AND THIS AFTERNOON...CONTINUING INTO EARLY
  THIS EVENING. WINDS WILL LOWER AND BECOME NORTHWESTERLY LATE
  THIS EVENING.

* SEAS: LARGE WEST SWELL WILL BRING 18 TO 21 FT SEAS THROUGH EARLY
  THIS MORNING. SWELL WILL LOWER FURTHER TODAY. HOWEVER,
  INCREASING WIND WAVES WILL COMBINE WITH WESTERLY SWELL TO BRING
  STEEP TO VERY STEEP SEAS OF 17 TO 19 FEET THROUGH THIS EVENING.
  VERY STEEP SEAS AROUND 18 FT MAY CONTINUE THROUGH SUNDAY
  EVENING.

* AREAS AFFECTED: VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS
  EARLY THIS MORNING. THEN GALE FORCE WINDS ARE EXPECTED FOR MOSTAREAS
  LATE THIS MORNING THROUGH EARLY THIS EVENING. VERY STEEP
  HAZARDOUS SEAS MAY CONTINUE TO AFFECT MOST AREAS TONIGHT THROUGH
  SUNDAY EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ370-122345-
/O.CAN.KMFR.GL.W.0054.000000T0000Z-151213T0000Z/
/O.EXB.KMFR.SE.W.0064.000000T0000Z-151213T0300Z/
/O.NEW.KMFR.GL.W.0055.151212T1500Z-151213T0300Z/
/O.EXT.KMFR.SE.A.0038.151213T0300Z-151214T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
240 AM PST SAT DEC 12 2015

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 7 PM PST THIS EVENING.
THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM THIS EVENING
THROUGH SUNDAY EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO 30 TO 35 KT WITH GUSTS TO 45
  KT LATE THIS MORNING AND THIS AFTERNOON. WINDS WILL LOWER AND
  BECOME NORTHWESTERLY BY LATE THIS EVENING.

* SEAS: LARGE WEST SWELL WILL BRING 18 TO 21 FT SEAS THROUGH EARLY
  THIS MORNING. SWELL WILL LOWER FURTHER TODAY. HOWEVER,
  INCREASING WIND WAVES WILL COMBINE WITH WESTERLY SWELL TO BRING
  STEEP TO VERY STEEP SEAS OF 17 TO 19 FEET THROUGH THIS EVENING.
  VERY STEEP SEAS AROUND 18 FT MAY CONTINUE THROUGH SUNDAY
  EVENING.

* AREAS AFFECTED: VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS
  EARLY THIS MORNING...THEN BECOMING GALE FORCE WINDS AND VERY
  STEEP SEAS LATE THIS MORNING THROUGH EARLY THIS EVENING. VERY
  STEEP HAZARDOUS SEAS MAY CONTINUE TO AFFECT MOST AREAS TONIGHT
  THROUGH SUNDAY EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
267 
WHUS76 KMFR 122320
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
320 PM PST SAT DEC 12 2015

DEFAULT OVERVIEW SECTION
PZZ370-131230-
/O.EXT.KMFR.SE.W.0064.000000T0000Z-151214T0600Z/
/O.CON.KMFR.GL.W.0055.000000T0000Z-151213T0300Z/
/O.CAN.KMFR.SE.A.0038.151213T0300Z-151214T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
320 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST
SUNDAY...

* WINDS: SOUTH WINDS 30 TO 35 KT WITH GUSTS TO 45 KT WILL LOWER
  AND BECOME NORTHWESTERLY THIS EVENING.

* SEAS: LARGE WEST SWELL MIXED WITH SOUTHERLY WIND WAVE SEAS OF 18
  TO 21 FT SEAS WILL TRANSITION TO MAINLY SWELL DOMINATED SEAS
  AROUND 18 FT AND GRADUALLY LOWER TO ADVISORY SEAS SUNDAY
  EVENING.

* AREAS AFFECTED: VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-131230-
/O.UPG.KMFR.SC.Y.0035.000000T0000Z-151213T0300Z/
/O.CON.KMFR.GL.W.0055.000000T0000Z-151213T0300Z/
/O.UPG.KMFR.GL.A.0040.151213T0300Z-151213T1500Z/
/O.NEW.KMFR.SE.W.0065.151212T2320Z-151214T0600Z/
/O.UPG.KMFR.SE.A.0038.151213T0300Z-151214T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
320 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST
SUNDAY...

* WINDS: SOUTH WINDS 30 TO 35 KT WITH GUSTS TO 45 KT WILL LOWER
  AND BECOME NORTHWESTERLY THIS EVENING.

* SEAS: LARGE WEST SWELL MIXED WITH SOUTHERLY WIND WAVE SEAS OF 18
  TO 21 FT SEAS WILL TRANSITION TO MAINLY SWELL DOMINATED SEAS
  AROUND 18 FT AND GRADUALLY LOWER TO ADVISORY SEAS SUNDAY
  EVENING.

* AREAS AFFECTED: VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS.
  GALE FORCE WINDS WILL BE PRIMARILY NORTH OF CAPE FERRALO AND OUT
  TO 30NM OF SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-131230-
/O.CON.KMFR.GL.W.0055.000000T0000Z-151213T0300Z/
/O.UPG.KMFR.SE.A.0038.151213T0300Z-151214T0600Z/
/O.NEW.KMFR.SE.W.0065.151213T0300Z-151214T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
320 PM PST SAT DEC 12 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST
SUNDAY...

* WINDS: SOUTH WINDS 30 TO 35 KT WITH GUSTS TO 45 KT WILL LOWER
  AND BECOME NORTHWESTERLY THIS EVENING.

* SEAS: LARGE WEST SWELL MIXED WITH SOUTHERLY WIND WAVE SEAS OF 18
  TO 21 FT SEAS WILL TRANSITION TO MAINLY SWELL DOMINATED SEAS
  AROUND 18 FT AND GRADUALLY LOWER TO ADVISORY SEAS SUNDAY
  EVENING.

* AREAS AFFECTED: VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS.
  GALE FORCE WINDS WILL BE PRIMARILY NORTH OF CAPE FERRALO AND OUT
  TO 30NM OF SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 11, 9:35 PM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Dec 11, 9:35 PM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
935 PM PST FRI DEC 11 2015

.DISCUSSION...A MAJOR STORM WILL IMPACT OUR AREA WITH SIGNIFICANT
RAIN...SNOW...AND WINDS SATURDAY THROUGH SUNDAY. A MUCH WEAKER
COLD FRONT WILL FOLLOW SUNDAY NIGHT INTO MONDAY MORNING BUT BRING
LOWER ELEVATION SNOW.

THE NEAR TERM FORECAST LOOKS ON TRACK. OUR AREA IS IN A RELATIVE
CALM BEFORE THE STORM. RIVERS AND STREAMS...ESPECIALLY THOSE AT
THE COAST...REMAIN ELEVATED THIS EVENING. BUT...SHOWERS AND SNOW
SHOWERS WILL DIMINISH IN COVERAGE OVERNIGHT. A FEW SHORTWAVES WILL
MOVE THROUGH IN THE NORTHWEST FLOW ALOFT WITH MAINLY LIGHT
ISOLATED TO SCATTERED SHOWERS EXCEPT NUMEROUS COVERAGE WITH UP TO
A COUPLE INCHES OF NEW SNOW ACCUMULATION FOR THE SOUTHERN OREGON
CASCADES AND CASCADE FOOTHILLS. THE SNOW LEVEL WILL DROP FROM
AROUND 4000 FEET THIS EVENING TO AROUND 3000 TO 3500 FEET EARLY
SATURDAY MORNING.

THE PREVIOUS DISCUSSION COVERS THE DETAILS OF THE STORM AND IS
INCLUDED BELOW. A WARM FRONT WILL SWEEP ACROSS THE AREA ON
SATURDAY WITH SNOW LEVELS RISING TO AROUND 8000 FEET.
PRECIPITATION WILL INCREASE IN INTENSITY SATURDAY AFTERNOON IN
ADVANCE OF A VERY WET AND STRONG COLD FRONT THAT WILL MOVE ACROSS
THE AREA SATURDAY NIGHT THROUGH SUNDAY. SNOW LEVELS WILL LOWER MODESTLY
TO AROUND 5500 TO 7000 FEET DURING SATURDAY NIGHT THEN TO AROUND
3000 FEET BY THE END OF SUNDAY AFTERNOON.

&&

.AVIATION...FOR THE 12/00Z TAF CYCLE...SHOWERS WILL DIMINISH IN
COVERAGE AND INTENSITY FROM WEST TO EAST THIS EVENING. MVFR
CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE REGION THIS
EVENING INTO SATURDAY MORNING WITH ISOLATED IFR CONDITIONS
DEVELOPING NEAR SUNRISE AND LINGERING INTO MID MORNING. MODERATE
TO HEAVY RAIN WILL SPREAD ACROSS THE WEST SIDE TO THE CASCADES
DURING SATURDAY AFTERNOON. -SVEN

&&

.MARINE...UPDATED 800 PM PST FRIDAY 11 DEC 2015....VERY HIGH WEST
SWELL WILL DIMINISH OVERNIGHT WITH SEAS LOWERING TO AROUND 17 FT
BY SATURDAY MORNING. THE IMPROVEMENT IN CONDITIONS WILL BE BRIEF
AND SLIGHT AS SOUTH GALES DEVELOP WITH A STRONG WARM FRONT
SATURDAY MORNING. A COLD FRONT WILL FOLLOW WITH ANOTHER ROUND OF
GALES LIKELY IN THE SOUTHERN WATERS LATE SATURDAY NIGHT INTO EARLY
SUNDAY MORNING. GUSTY NORTHERLY WINDS DEVELOP ON SUNDAY AND
PERSIST EARLY NEXT WEEK WITH A SERIES OF DISTURBANCES LIKELY
TO PRODUCE HIGH TO VERY HIGH SEAS. -SVEN/DW

&&

.PREV DISCUSSION... /ISSUED 543 PM PST FRI DEC 11 2015/

DISCUSSION...A MAJOR STORM WILL IMPACT MANY LOCATIONS THIS WEEKEND.
LOW PRESSURE WILL MOVE TOWARDS VANCOUVER INLAND LATE SATURDAY
MORNING. A STRONG WARM FRONT WILL ARRIVE AT THE COAST LATE SATURDAY
MORNING AND MOVE INLAND SATURDAY AFTERNOON. SNOW LEVELS WILL START
OUT AROUND 3500 FEET SATURDAY MORNING, THEN THEY WILL INCREASE FOR A
BRIEF TIME BETWEEN 6000-6500 FEET TONIGHT, THEN WILL COME DOWN AGAIN
SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. THERE WILL BE THREE
MAIN IMPACTS WITH THIS STORM. WIND, HEAVY RAIN WITH FLOODING AND
SIGNIFICANT SNOW ACCUMULATIONS, ESPECIALLY FOR THE CASCADES,
SISKIYOUS AND THE HIGHER TERRAIN IN NORTHERN CALIFORNIA. EACH OF
THESE IMPACTS WILL BE DETAILED BELOW.

SNOW: SNOW LEVELS WILL START OUT AROUND 3500 FEET SATURDAY MORNING,
THEN WILL INCREASE BETWEEN 6000-6500 FOR A BRIEF TIME SATURDAY NIGHT
AS A WARM FRONT PUSHES THROUGH (THIS BRIEF INCREASE IN SNOW LEVEL
IS THE REASON WE WENT WITH A SEPARATE WINTER WEATHER ADVISORY FOR
SATURDAY AND WINTER STORM WATCH FOR SUNDAY). SNOW LEVELS WILL
COME DOWN QUICKLY DURING THE DAY SUNDAY AS A COLD FRONT PUSHES
THROUGH THE AREA. HENCE THE WINTER STORM WATCH FOR SUNDAY. THE
EXCEPTION WILL BE THE CASCADES AND SISKIYOUS WHERE HEAVY SNOW IS
EXPECTED THROUGH THE EVENT...TO THE TUNE OF 1-2 FEET (MAYBE MORE
IN SOME LOCATIONS)...WITH THE HEAVIEST AMOUNTS LIKELY NEAR CRATER
LAKE NATIONAL PARK. IT SHOULD NOTED THAT VERY STRONG 700MB WINDS
(75-85KT) ARE ALSO EXPECTED TO ACCOMPANY THIS SYSTEM, SO WINDS ARE
LIKELY CAUSE BLOWING AND DRIFTING SNOW, WHICH COULD RESULT IN
BLIZZARD CONDITIONS FOR EXPOSED AREAS OF THE CASCADES AND
SISKIYOUS. DECIDED TO GO WITH A BLIZZARD WATCH INSTEAD OF A
WARNING FOR EXPOSED ARES IN THE CASCADES BECAUSE SNOW LEVELS MAY
COME UP HIGH ENOUGH SATURDAY NIGHT NIGHT FOR SNOW TO HAVE A
HIGHER WATER CONTENT WHICH COULD KEEP THE BLOWING AND DRIFTING
SNOW AT BAY. MODERATE TO HEAVY PRECIPITATION SHOULD BEGIN TO WIND
DOWN FROM NORTHWEST TO SOUTHEAST DURING THE DAY SUNDAY.
-PETRUCELLI

FLOODING...MODELS HAVE BEEN CONSISTENTLY SHOWING A TOP 5 PERCENT 48-
HOUR PRECIPITATION EVENT FOR THIS TIME OF YEAR.  A WARM FRONT WILL
BRING HEAVY RAIN TO THE COAST AND WEST SIDE FIRST ON SATURDAY...AND
THE PLUME OF MOISTURE CONTINUES INTO SUNDAY MORNING WHEN THE COLD
FRONT SWINGS THROUGH THE FORECAST AREA.  RAIN RATES AND RAIN TOTALS
WILL BE THE HIGHEST WE'VE SEEN SO FAR THIS WINTER...AND BRING THE
POTENTIAL FOR URBAN AND SMALL STREAM FLOODING SO AREAL FLOOD WATCHES
HAVE BEEN ISSUED FOR MOST AREAS WEST OF THE CASCADES. OUR FORECAST
QPF IS HIGHER THAN MODEL OUTPUT...ESPECIALLY AT THE CURRY COUNTY
COAST WHERE STRONG 850MB 50KT SOUTHWEST FLOW SLAMS AGAINST THE
TERRAIN THERE AND WILL WRING OUT PLENTY OF HEAVY RAIN.
ADDITIONALLY...FLASH FLOOD WATCHES HAVE BEEN ISSUED FOR THE STOUTS
CREEK BURN SCAR IN DOUGLAS COUNTY...AND THE JULY AND HAPPY CAMP
COMPLEX BURN SCARS IN WESTERN SISKIYOU COUNTY. THE LATTER
BURN SCARS ARE ADJACENT TO HIGHWAY 96...SCOTT RIVER ROAD...AND
SAWYERS BAR ROAD...AND RESIDENTS SHOULD BE EXTRA CAUTIOUS WHEN
TRAVELING IN THESE AREAS SATURDAY INTO SUNDAY.

ADDITIONALLY...THE CHETCO RIVER WILL EXCEED 40000 CFS SUNDAY
MORNING...WHICH HAS IMPACTS ON THE PORT OF BROOKINGS.  TO PUT INTO
HISTORICAL CONTEXT...A VERY HIGH-IMPACT CREST OF 22.98 FEET OCCURRED
IN NOVEMBER OF 2012...AND THE CURRENT FORECAST IS FOR A CREST
OF 18.94 FEET.

MAIN STEM RIVER FLOODING IS ALSO A CONCERN...AND FLOOD WARNINGS HAVE
BEEN ISSUED FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK
COQUILLE RIVER AT MYRTLE POINT FOR MODERATE FLOODING. ALSO...FLOOD
WATCHES HAVE BEEN ISSUED FOR THE ROGUE RIVER AT AGNESS AND ELK CREEK
NEAR DRAIN. AS IS OFTEN THE CASE WITH ANOMALOUSLY WET AND LONG-
DURATION SYSTEMS LIKE THIS...ITS LIKELY OTHER POINTS WILL BE
INCLUDED IN WATCHES AND EVENTUAL WARNINGS.

IN SUMMARY...THIS HAS THE POTENTIAL TO BE A VERY HIGH-IMPACT
HYDROLOGICAL EVENT AND THOSE IN SOUTHWESTERN OREGON AND WESTERN
SISKIYOU COUNTY SHOULD STAY TUNED TO THE FORECAST FOR LATEST UPDATES.

PRECIPITATION DIMINISHES SOME ON SUNDAY AS CONDITIONS TURN MORE
SHOWERY...AND MOST RIVERS WILL BEGIN TO RECEDE AT THIS TIME. -NSK

WINDS: WIND IMPACTS ARE EXPECTED TO BE CONFINED TO THE WATERS
THROUGH TONIGHT. WINDS WILL START TO PICK UP OVER THE MOUNTAINS AND
EAST SIDE SATURDAY AFTERNOON AS STRONG FRONTAL SYSTEM APPROACHES.
700 MILLIBAR WINDS WILL INCREASE TO AROUND 65 KT FROM THE WEST WITH
THE STRONGEST WINDS FOCUSED OVER THE CASCADES AND NORTHERN LAKE AND
KLAMATH COUNTIES. LOW LEVELS WINDS WILL BE MORE SOUTHWESTERLY AND
NOT WELL ALIGNED WITH WINDS ALOFT SATURDAY, SO WHILE IT WILL BE
BREEZY, THIS SHOULD LIMIT WIND SPEEDS BELOW ADVISORY LEVELS.

THE BIGGER IMPACT COMES SATURDAY NIGHT INTO SUNDAY MORNING AS THE
FRONT ACTUALLY COMES ASHORE. THERE ARE TIMING ISSUES WITH FRONTAL
PASSAGE WITH THE NAM BEING ABOUT 6 HOURS SLOWER THAN ALL THE OTHER
MODELS. WE'RE GOING WITH THE MAJORITY OF MODELS WHICH SHOW A STRONG
FRONTAL PASSAGE OVER THE WEST SIDE AROUND DAWN SUNDAY MORNING, THEN
THE EAST SIDE LATER SUNDAY.

WINDS ALOFT WILL BE VERY STRONG, AND THE MOUNTAINS AND EAST SIDE
WILL BEAR THE BRUNT OF IT. 700 MB WINDS MAY REACH 80-85 KNOTS OVER
MUCH OF OUR AREA SUNDAY MORNING, AND THIS TIME THEY WILL BE ALIGNED
WITH SURFACE WINDS. THIS EQUATES TO VERY WINDY CONDITIONS OVER THE
MOUNTAINS AS WELL AS EAST SIDE AREAS, ESPECIALLY ALONG THE HIGHWAY
31 CORRIDOR THROUGH LAKE COUNTY. OF PARTICULAR CONCERN WILL BE THE
HIGHER AREAS IN THE MOUNTAINS SUCH AS CRATER LAKE AND MT. ASHLAND
SKI AREA WHERE THESE WINDS COMBINED WITH HEAVY SNOW COULD PRODUCE
BLIZZARD CONDITIONS. WE WILL BE ISSUING A BLIZZARD WATCH FOR THESE
AREAS. WE ALREADY HAVE WIND WATCHES FOR THE EAST SIDE, BUT WE WILL
ADJUST THESE TO LINE UP WITH WINTER HEADLINES GOING UP.

IN ADDITION, SURFACE GRADIENTS WILL BE QUITE STRONG WITH THE REDDING
TO MEDFORD GRADIENT REACHING 12 MILLIBARS SUNDAY MORNING. THIS
INDICATES STRONG SOUTH WINDS IN THE SHASTA VALLEY AND POSSIBLY SOME
STRONG SOUTHEAST WINDS IN THE SOUTH END OF THE ROGUE VALLEY NEAR
ASHLAND. MODELS ALSO INDICATE WE MAY HAVE A SURFACE LOW DEVELOP
ALONG THE FRONT AS IT APPROACHES THE CURRY COAST. GRADIENTS ARE ALSO
VERY TIGHT THERE, AND WITH 925 WINDS OF OVER 60 KTS AND THE
POTENTIAL FOR A COASTAL JET, HIGH WINDS ARE ALSO A GOOD BET ALONG
THE SOUTH COAST. HIGH WIND WATCHES WILL BE ISSUED FOR THE SOUTH
COAST AND CONTINUED FOR THE SHASTA VALLEY. WE WILL KEEP AN EYE ON
THE ROGUE VALLEY, AND WE MAY EVENTUALLY NEED A WIND ADVISORY, BUT A
HIGH WIND WATCH DOESN'T LOOK NECESSARY JUST YET. -WRIGHT

..LONG TERM...MONDAY THROUGH FRIDAY NIGHT...THE LONG TERM OPENS
WITH THE DEPARTING TROUGH OVER THE ROCKIES, WITH LARGE AMPLITUDE
RIDGING OVER THE EASTERN PACIFIC. THIS PLACES THE FORECAST AREA
UNDER SWIFT NORTHERLY FLOW, ON THE COLD SIDE OF THE BOUNDARY BETWEEN
AIR MASSES. MODELS HAVE SHOWN A FEW SHORTWAVES EMBEDDED WITHIN THIS
FLOW ON MONDAY, WHICH WOULD LIKELY KEEP SHOWERS ACTIVE IN THE AREA
THROUGH MUCH OF THE DAY. WITH SNOW LEVELS DOWN TO ABOUT 1500 FEET,
ALL BUT THE COAST AND THE WEST SIDE VALLEY FLOORS HAVE A DECENT
CHANCE OF PICKING UP SOME LIGHT SNOW ACCUMULATIONS. EVEN THE ROGUE
VALLEY NEAR MEDFORD HAS A SMALL CHANCE, BUT CONFIDENCE IS TOO LOW TO
ADD TO THE FORECAST AT THIS TIME.

BEYOND MONDAY, MODEL FORECASTS DIVERGE, BUT SOME GENERAL TRENDS ARE
EVIDENT. THE RIDGE JUST OFFSHORE OF THE PACIFIC NORTHWEST WILL COME
UNDER  PRESSURE FROM SEVERAL WAVES EMANATING FROM A LARGE BERING
STRAIGHT TROUGH. THE MODELS HAVE BACKED OFF ON ONE SUCH FEATURE,
NOW KEEPING IT WELL NORTH OF OUR AREA, BUT THIS ACTIVITY WILL
WEAKEN THE RIDGE ENOUGH TO MAKE IT SUSCEPTIBLE TO THE LARGER TROUGH
EXPECTED LATER IN THE WEEK. HOWEVER, DESPITE THE RIDGING, ONSHORE
FLOW OF MOIST AIR WILL CONTINUE, SO HAVE KEPT SOME AREAS OF SHOWERS
IN THE FORECAST, PARTICULARLY ALONG THE COAST AND INTO THE UMPQUA
BASIN AND HIGH CASCADES.

BOTH THE GFS AND ECMWF, IN SURPRISING AGREEMENT AT THIS TIME RANGE,
SHOVE THE BERING TROUGH TO THE SOUTHEAST TOWARDS THE WEST COAST
THURSDAY INTO FRIDAY. THIS SYSTEM HAS ALL THE HALLMARKS OF BEING A
WET AND WINDY STORM, BUT AT THIS TIME RANGE, THE MODELS ARE NOT
RESOLVING THE DETAILS, AND DIFFER A BIT IN TIMING. THEREFORE,
CONFIDENCE REMAINS LOW, BUT STILL SOMEWHAT BETTER THAN NORMAL FOR A
FEATURE 7 TO 8 DAYS OUT. HAVE INCREASED WINDS AND THE CHANCE OF
PRECIPITATION, BUT WILL WAIT UNTIL CONFIDENCE INCREASES BEFORE
STRENGTHENING THE SYSTEM AS MUCH AS THE SYNOPTIC MODELS WOULD
SUGGEST. OVERALL, IT DOES APPEAR THE THE WET PATTERN WILL CONTINUE,
ALTHOUGH TONED DOWN QUITE A BIT FROM THE PREVIOUS WEEKS. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 10 AM TO 10 PM PST SATURDAY FOR
     ORZ029>031.
     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR ORZ029>031.
     HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR ORZ031.
     WINTER STORM WARNING FROM 9 AM SATURDAY TO 4 PM PST SUNDAY FOR
     ORZ025-027-028.
     BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
     FOR ORZ027-028.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ024.
     HIGH SURF WARNING UNTIL 2 AM PST SATURDAY FOR ORZ021-022.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
     ORZ022.
     FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ORZ021-022.
     FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ORZ023.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4000
     FEET FOR FOR ORZ027-028.
     FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR
     ORZ026.

CA...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON ABOVE 4000 FEET FOR FOR CAZ080.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 3500
     FEET FOR FOR CAZ080.
     WINTER WEATHER ADVISORY FROM 10 AM TO 4 PM PST SATURDAY ABOVE
     4500 FEET FOR FOR CAZ080.
     WINTER WEATHER ADVISORY FROM 10 AM TO 4 PM PST SATURDAY FOR
     CAZ082.
     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR CAZ082.
     FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR CAZ080.
     HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
     CAZ081.
     WINTER WEATHER ADVISORY FROM 10 AM TO 10 PM PST SATURDAY FOR
     CAZ083.
     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR CAZ083.
     HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR CAZ085.
     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR CAZ085.

PACIFIC COASTAL WATERS...GALE WATCH FROM SATURDAY EVENING THROUGH
     SUNDAY MORNING FOR PZZ356-376.
     HAZARDOUS SEAS WATCH FROM SATURDAY EVENING THROUGH SUNDAY
     MORNING FOR PZZ350-356-370-376.
     GALE WARNING UNTIL 4 PM PST SATURDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST SATURDAY FOR
     PZZ350-356-370-376.

DW/MAP/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 2:40 AM PSTSmall Craft AdvisoryMFR13 hr
Dec 12, 10:58 AM PSTRiver Flood WarningMFRCoos48 hr
Dec 12, 11:07 AM PSTRiver Flood WarningMFRCurry49 hr
Dec 12, 11:09 AM PSTRiver Flood WarningMFRDouglas42 hr
Dec 12, 2:09 PM PSTHigh Wind WarningMFRLake17 hr
Dec 12, 3:20 PM PSTHazardous Seas WarningMFR55 hr
Dec 12, 3:42 PM PSTRiver Flood WarningMFRDouglas37 hr
Dec 12, 3:48 PM PSTWinter Storm WarningMFRDouglas30 hr
Dec 12, 3:48 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more42 hr

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.